| Model Number |
DFW150 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Blurred Vision (2137); Visual Impairment (2138)
| Date of Event |
11/19/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The lens was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from a patient's right eye in a secondary surgical procedure due to poor intermediate and near vison and as patient could not see out of the eye.It was indicated that the patient did not like the multifocality of the lens as patient could not get near vision and did not like the lens.The patient¿s issues were first noticed 1-day post operation.The distance vision was reported to be good.The incision was enlarged, and the explanted lens came out in one piece.A monofocal lens, model zcu150 with 17.0 diopter, was used as a replacement.It was noted that sutures were used.The patient has reportedly fully recovered.No further information was provided.
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer: yes.Section d9: date returned to manufacturer: jan 18, 2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics, which is consistent with a lens handled during explant.The lens was cleaned, and no issues were identified.The complaint issue could not be confirmed, and no product deficiency could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.